Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 726, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Sep 25, 2011, 4:45 PM CDT for Cross County, Lee County, St. Francis County, Arkansas. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 25, 2011, 4:45 PM CDT (21:45 UTC)
- Expired
- Sep 25, 2011, 5:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Cross County, AR, Lee County, AR, St. Francis County, AR
The radar
The Memphis radar (KNQA), 102 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 25, 5:02 PM CDT | TSTM WND DMG | Wheatley, AR | I40 TRUCKSTOP AT MM221 HAD AN AWNING BLOWN ACROSS THE PARKING LOT AND A POWER POLE SNAPPED OFF. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 25, 3:19 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.8 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 552 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 1112 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 295 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
039
WUUS54 KMEG 252145
SVRMEG
ARC037-077-123-252230-
/O.NEW.KMEG.SV.W.0726.110925T2145Z-110925T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
445 PM CDT SUN SEP 25 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CROSS COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN LEE COUNTY IN EASTERN ARKANSAS...
ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
* UNTIL 530 PM CDT
* AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
NORTHWEST OF WHEATLEY...OR NEAR COTTON PLANT...AND MOVING EAST AT
45 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORREST
CITY...HUGHES...MADISON...PALESTINE AND VILLAGE CREEK STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3501 9115 3501 9105 3513 9104 3526 9051
3515 9050 3514 9048 3491 9044 3486 9110
3487 9112 3490 9112 3491 9116 3498 9116
TIME...MOT...LOC 2145Z 256DEG 39KT 3499 9120
$$1 follow-up statement
262
WWUS54 KMEG 252213
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
513 PM CDT SUN SEP 25 2011
ARC037-077-123-252230-
/O.CON.KMEG.SV.W.0726.000000T0000Z-110925T2230Z/
CROSS AR-LEE AR-ST. FRANCIS AR-
513 PM CDT SUN SEP 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR ST. FRANCIS...NORTHWESTERN LEE AND SOUTHEASTERN CROSS COUNTIES...
AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PALESTINE...MOVING EAST AT 45 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORREST
CITY...HUGHES...MADISON...PALESTINE...L'ANGVILLE...FITZGERALD
CROSSING...BLOSSOM...GOODWIN...FOUR GUMS...HAWKINS...SLONIKERS
MILL...HORTON...ROSENBAUM AND DODSONS CORNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3513 9104 3526 9051 3515 9050 3514 9048
3491 9044 3487 9103 3490 9106
TIME...MOT...LOC 2213Z 256DEG 39KT 3494 9092
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 2:29 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Sep 25, 2:29 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 229 PM CDT SUN SEP 25 2011 .DISCUSSION... A COLD FRONT...CURRENTLY LOCATED FROM JONESBORO ARKANSAS TO HOT SPRINGS ARKANSAS...WILL CONTINUE TO MOVE SOUTHEAST THROUGH THE MIDSOUTH TONIGHT. SHOWERS AND THUNDERSTORMS HAVE YET TO DEVELOP THIS AFTERNOON ALONG THE FRONT. THERE WILL CONTINUE TO BE NARROW WINDOW FOR SEVERE STORMS THROUGH SUNSET. THEREAFTER...THE LOSS OF DAYTIME HEATING SHOULD PUT AN END TO THE THREAT. THE BEST LOCATION TO SEE SEVERE WEATHER REMAINS ACROSS EAST-CENTRAL ARKANSAS AND NORTHWEST MISSISSIPPI WHERE CLOUD BREAKS HAVE OCCURRED ALLOWING FOR GREATER INSTABILITY. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS FROM THE SEVERE STORMS. HOWEVER...CANNOT RULE OUT AN ISOLATED TORNADO DUE TO THE HIGH HELICITY VALUES ACROSS THE AREA DUE TO THE DEVELOPING SFC LOW ALONG THE FRONT OVER SOUTHWEST ARKANSAS. HOWEVER...CLOUDS WILL BE MOVING BACK INTO EAST-CENTRAL ARKANSAS SHORTLY WHICH MAY PUSH THE BEST SEVERE WEATHER LOCATION TO JUST NORTHWEST MISSISSIPPI. AFTER MIDNIGHT...BEST CHANCES FOR SHOWERS AND THUNDERSTORMS WILL SHIFT TO WEST TENNESSEE AND NORTH MISSISSIPPI. LOWS WILL RANGE FROM THE UPPER 40S ACROSS NORTHEAST ARKANSAS THANKS TO CLEARING BEHIND THE FRONT TO THE MID 60S ACROSS NORTHEAST MISSISSIPPI. FRONT WILL CONTINUE TO PUSH EAST ACROSS PORTIONS OF WEST TENNESSEE NEAR THE TENNESSEE RIVER AND NORTHEAST MISSISSIPPI ON MONDAY. MEANWHILE...THE UPPER LOW WILL CONTINUE TO MEANDER AROUND CENTRAL ILLINOIS. THIS MAY PREVENT CLOUDS FROM CLEARING AS RAPIDLY BEHIND THE FRONT. WILL KEEP PARTLY CLOUDY CONDITIONS GOING BEHIND THE FRONT. HIGHS WILL BE IN THE 70S. MONDAY NIGHT THROUGH WEDNESDAY...MODELS SEEM TO BE IN PRETTY GOOD AGREEMENT NOW THAT FRONT SHOULD PUSH SOUTH AND REMAIN FAR ENOUGH SOUTH OF THE CWA. WILL REMOVE CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS SOUTHERN PORTIONS OF THE CWA. MEANWHILE...THE UPPER LEVEL LOW WILL CONTINUE TO MEANDER AROUND THE ILLINOIS/INDIANA CORRIDOR. WRAP AROUND SHOWERS FROM THE UPPER LOW COULD MOVE INTO PORTIONS OF THE MISSOURI BOOTHEEL AND NORTHWEST TENNESSEE DURING THIS TIME FRAME DEPENDING ON THE EXACT LOCATION OF THE UPPER LOW AT THE TIME. THE GFS REMAINS DRY WHILE THE NAM INDICATES THE POSSIBILITY OF PRECIPITATION. FOR NOW WILL CONTINUE WITH A DRY FORECAST. LOWS WILL MAINLY BE IN THE 50S WITH HIGHS IN THE LOWER TO MID 80S. THURSDAY INTO THURSDAY NIGHT...ANOTHER COLD FRONT WILL SLIDE INTO THE MIDSOUTH. MODELS INDICATE THE LACK OF MOISTURE SHOULD ALLOW THE FRONT TO COME THROUGH DRY. COOLER AIR WILL FILTER INTO THE AREA BEHIND THE FRONT. FRIDAY INTO NEXT WEEKEND...COOL SFC HIGH PRESSURE WILL BUILD INTO THE AREA ON FRIDAY PROVIDING PLEASANT AUTUMN CONDITIONS. AN UPPER RIDGE WILL GRADUALLY BUILD OVER THE AREA THROUGH THE WEEKEND CONTINUING THE BEAUTIFUL CONDITIONS. SKIES WILL BE CLEAR WITH HIGHS IN THE 70S AND LOWS IN THE MID 40S TO UPPER 50S. KRM && .AVIATION... 18Z TAFS SCATTERED TO NUMEROUS SHRAS AND TSRA PREVAIL OVER NORTHEAST SECTIONS OF THE MIDSOUTH ATTM THOUGH THE TAF SITES ARE RELATIVELY QUIET FOR THE MOMENT. A POTENT PIECE OF ENERGY ROTATING AROUND THE LARGE UPPER LOW NORTH OF THE AREA WILL DEVELOP AND PUSH A COLD FRONT ACROSS THE MIDSOUTH LATE THIS AFTERNOON INTO THE EVENING. SHRAS AND TSRAS WILL DEVELOP ALONG THE FRONT AND PUSH ACROSS THE AREA. ATTM IT LOOK LIKE THE STRONGEST PORTION OF THE LINE WILL PROBABLY BE TO THE SW OF MEMPHIS TOWARD SOUTHERN ARKANSAS PERHAPS MOVING INTO NORTHWEST MISSISSIPPI BY EVENING AND WEAKENING AS IT HEADS EAST. LOOKS LIKE MAINLY VFR CONDS OUTSIDE TSRAS UNTIL THE FRONT PASSES EACH SITE THEN A PERIOD OF MVFR CIGS WITH LEFTOVER SHRAS. CONDS WILL LIFT BACK TO VFR FROM NW TO SE AS DRIER AIR MOVES IN BEHIND THE FRONT. WINDS WILL BE FROM THE SOUTH AHEAD OF THE FRONT AT 12-14 KTS WITH HIGHER GUSTS EXCEPT AT KJBR WHERE LIGHTER ESE WINDS WILL PREVAIL. AFTER THE FRONT PASSES WINDS WILL SHIFT AROUND TO THE N OR NW. THANKS TO THE CWSU FOR COLLABORATION. SJM && .PRELIMINARY POINT TEMPS/POPS... MEM 56 76 57 82 / 80 10 10 10 MKL 55 73 49 80 / 90 10 10 10 JBR 49 73 52 80 / 40 10 10 10 TUP 64 75 55 83 / 90 30 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Sep 25, 3:34 PM CDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 334 PM CDT SUN SEP 25 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-261200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 334 PM CDT SUN SEP 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS MUCH OF THE MIDSOUTH...GENERALLY ALONG AND SOUTHEAST OF A LINE FROM HARRISBURG ARKANSAS TO RIPLEY TENNESSEE AND TO WEST OF A LINE FROM HUNTINGDON TENNESSEE TO PITTSBORO MISSISSIPPI. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL. THE MOST FAVORED LOCATION FOR A FEW SEVERE THUNDERSTORMS IS FROM EAST CENTRAL ARKANSAS INTO NORTHWEST MISSISSIPPI AND PERHAPS INTO SOUTHWEST TENNESSEE. IN THIS AREA...ISOLATED TORNADOES ARE ALSO POSSIBLE. LOCALLY HEAVY RAINFALL IS LIKELY ACROSS MUCH OF THE MIDSOUTH THAT MAY RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING IN THE SLIGHT RISK AREA. KRM
In the hours before
Local storm report, Sep 25, 3:53 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
353 PM CDT SUN SEP 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM HAIL WYNNE 35.23N 90.79W
09/25/2011 E1.00 INCH CROSS AR TRAINED SPOTTER
&&
CDGLocal storm report, Sep 25, 4:27 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
427 PM CDT SUN SEP 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM HAIL EARLE 35.27N 90.46W
09/25/2011 M1.00 INCH CRITTENDEN AR PUBLIC
AT EARLE HIGH SCHOOL.
&&
CDGThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 3:45 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Poinsett, St. Francis | 45 min |
| Sep 25, 4:05 PM CDT | Tornado Warning | MEG | Crittenden, Cross | 40 min |
| Sep 25, 4:41 PM CDT | Tornado Warning | MEG | Crittenden | 49 min |
| Sep 25, 5:28 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Lee, St. Francis | 32 min |
| Sep 25, 6:39 PM CDT | Special Weather Statement | MEG | Phillips | 36 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.